MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS GLIDELIGHT LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS GLIDELIGHT LASER SHEATH
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Great Vessel Perforation (2152); Iatrogenic Source (2498)
Date of Event 06/13/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device lot number and expiration date are not available from the facility.The device was discarded by the user.Device manufacture date is dependent on the device lot number, thus is unavailable.The device was discarded.There is no allegation of a malfunction.Therefore, no device evaluation will be performed.
 
Event or Problem Description
A philips representative reported that a cardiac lead extraction procedure commenced to remove a malfunctioning right atrial (ra) lead.The ra lead was successfully removed with a spectranetics lead locking device and a spectranetics 12fr glidelight laser sheath.No hemodynamic changes were noted.After lead extraction 6f long sheath was inserted into the anatomy via the open pocket.An abbott ra lead was inserted to the level of the ra.The physician noted incorrect positioning, removed the lead, and conducted a venogram.Visible staining was noted in the superior vena cava (svc) area.Hemodynamic changes were noted.Rescue interventions commenced.The surgeon intervened with sternotomy.A 2 inch brachiocephalic to svc tear was repaired.Patient did not survive procedure.The glidelight functioned per design with no malfunction.The changes in hemodynamics and visible contrast staining in the epicardial space were noted after the attempted implant of the new ra lead.

Brand Name
SPECTRANETICS GLIDELIGHT LASER SHEATH
Common Device Name
GLIDELIGHT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8741266
Report Number1721279-2019-00114
Device Sequence Number16516403
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public00813132020323
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-301
Device Catalogue Number500-301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE; ST. JUDE 2088TC LEAD
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;
Patient Age76 YR
Patient Weight66
Date Report Sent to FDA01/01/2005